California, 2005

High Wind in California, December 31, 2005

December 31, 2005 · NWS MTR · 1 event in 1 county or zone

A strong storm system brought a wind gust to 61 mph at the Golden Gate Bridge.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MTR wrote it up.

A strong storm system brought a wind gust to 61 mph at the Golden Gate Bridge.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Francisco Bay Area, CA wrote its last area forecast discussion before the first event at Dec 31, 3:45 AM PST, 2 hours 15 minutes earlier.

Area forecast discussion, Dec 31, 3:45 AM PST, 2 hours 15 minutes before
AREA FORECAST DISCUSSION...FIRST PARAGRAPH UPDATED
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
345 AM PST SAT DEC 31 2005

.DISCUSSION...RAIN CONTINUES TO POUR IN THE N BAY AND THE RIVERS ARE
REALLY RISING.  THE NAPA RIVER AT ST HELENA HAS REACHED A RECORD
STAGE.  AT 3 AM IT WAS AT 19.6 FEET AND PREPARING TO CREST.  THE
RECORD IS 18.5...SET IN 1986.  MANY ROADS AND HIGHWAYS IN THE N BAY
ARE CLOSED. THE RUSSIAN RIVER IS FORECAST TO RISE TO AT LEAST 43 FEET
AT GUERNEVILLE BY THIS EVE.

AT 130 AM MODERATE TO HEAVY RAIN WAS STILL FALLING ACROSS THE N BAY.
THE HEAVY RAIN HAS SHIFTED A LITTLE TO THE S...AS FAR AS SAN MATEO
COUNTY...AND THE COLD FRONT IS SLOWLY APPROACHING FROM THE NW BUT
THE N BAY WILL CONTINUE TO GET SOAKED UNTIL AROUND DAWN TDA MAKING A
TOTAL OF ABOUT 20 HOURS OF DRENCHING RAINS OVER THE REGION.  24 HOUR
RAINFALL TOTALS ENDING AT 1 AM IN THE NORTH BAY WERE GENERALLY 3 TO
6 INCHES.  HEAVY RAIN IS EXPECTED TO MOVE S THROUGH THE DISTRICT
THIS MRNG AS THE COLD FRONT FINALLY SWEEPS ACROSS THE REGION.  WHILE
THE RAIN WILL BE AS INTENSE AS IN THE N BAY...ITS DURATION WILL BE
MUCH SHORTER...ONLY 4-8 HOURS IN MOST PLACES.  THIS WILL STILL BE
ENOUGH TIME TO DROP 1-3 INCHES FROM SAN FRANCISCO S WITH HEAVIER
AMOUNTS POSSIBLE IN THE SANTA CRUZ AND SANTA LUCIA MTNS.

ANOTHER ELEMENT OF THIS STORM IS WIND.  GUSTS HAVE REACHED 68 MPH
AT ANGEL ISLAND...51 MPH AT THE GOLDEN GATE BRIDGE...AND 47 MPH AT
SFO AND WITH THE STRONGEST WINDS USUALLY JUST AHEAD OF THE COLD FRONT
THE PEAK WINDS IN MOST AREAS WILL PROBABLY OCCUR FROM ABOUT 4-8 AM
TDA.

BY MIDAFTN WE SHOULD FINALLY BE DONE WITH THE RAIN AND WIND...AND
COASTAL FLOODING ISSUES WILL END WITH THE RECEDING OF THE TIDE.  WE
SHOULD SEE A BREAK IN THE WX FROM SAT AFTN UNTIL SUN AFTN WHEN THE
NEXT STORM ROLLS IN.  THIS ONE IS OUT N OF HAWAII...IT DOESNT LOOK
TOO STRONG AT THE MOMENT BUT ITS SUPPOSED TO DEVELOP GOOD DYNAMICS
WITH STRONG DIFFLUENCE AND COLD ADVECTION...AND RAIN WILL RESUME IN
THE N BAY SUN AFTN.  UNLIKE THE CURRENT STORM...THE SUN SYSTEM LOOKS
PROGRESSIVE SO IT SHOULD MOVE STEADILY SEWD THRU THE DISTRICT WITH
ONLY A FEW HOURS OF HEAVY RAIN IN ANY ONE SPOT.  STILL...THIS WILL
NOT HELP THE FLOOD SITUATION ON THE RUSSIAN AND NAPA RIVERS AND ITS
CONCEIVABLE THAT THEY COULD STAY ABOVE FLOOD STAGE UNTIL SOMETIME ON
MON.  THE SUN STORM LOOKS LESS WINDY THAN THE CURRENT ONE AS THE
PARENT SURFACE LOW WILL TRACK MUCH FARTHER N.  THE MODELS HAVE BEEN
DEPICTING A SPLIT RAIN PATTERN FOR THIS SYSTEM FOR SEVERAL DAYS WITH
ONE SHOT OF HEAVY RAIN MOVING THRU OUR REGION SUN PM WHILE ANOTHER
HITS SRN CA.

BY MON AFTN WE SHOULD FINALLY BE OUT FROM UNDER THE GUN AS RIDGING
BEGINS TO DEVELOP AND SHIFT THE STORM TRACK TO THE NW.  WE MAY NOT
BE COMPLETELY DRY THE REST OF THE WEEK AS THE MODELS BRING A SERIES
OF SHORTWAVES ONSHORE...BUT NO MORE HEAVY RAIN IS FORECAST THRU SAT.

&&

.MARINE...STORM FORCE WINDS ARE STILL BLOWING AT ANGEL ISLAND SO
WILL KEEP STORM WARNING IN EFFECT UNTIL NOON TODAY. GALES WILL
CONTINUE IN THE NORTHERN WATERS UNTIL 9 AM AND IN THE SOUTHERN
WATERS THROUGH THE AFTERNOON. LARGE SWELLS CONTINUE OVER THE
COASTAL WATERS AND THE HIGH SURF ADVISORY REMAINS IN EFFECT.
ALTHOUGH THERE A BRIEF LOWERING OF THE SEAS IS FORECAST ON SUNDAY...
THEY WILL RAMP UP SUBSTANTIALLY LATER IN THE WEEK. WILL
EXTEND THE HIGH SURF ADVISORY THROUGH MIDWEEK.

&&

.AVIATION...NASTY MORNING FOR BAY AREA TERMINALS AS THE SLOW MOVING
FRONT MOVES SOUTH ACROSS THE AREA. LOW CEILINGS AND VISIBILITY
RESTRICTIONS IN PERIODS OF HEAVY RAIN WILL CONTINUE THROUGH THE
MORNING. ALSO...WIND GUSTS AT SFO CONTINUE TO BE GREATER THAN 30
KNOTS AND AN AIRPORT WEATHER WARNING REMAINS IN EFFECT FOR SFO
THROUGH 7AM. HOWEVER THAT WILL BE EXTENDED THROUGH NOON AS
THE STRONG WINDS WILL CONTINUE UNTIL THE FRONT MOVES THROUGH.

&&

.MTR WATCHES/WARNINGS/ADVISORIES...
     .TDA....GLW.....PT ARENA TO PT PIEDRAS BLANCAS AND MRY BAY.
     .TDA TIL NOON...STORM WARNING...SFO BAY.
     .TDA.........HIGH SURF ADVISORY FOR ENTIRE COAST.
     .THIS MRNG...HIGH WIND WARNING...COASTAL AND MOUNTAIN
                  AREAS OF THE SAN FRANCISCO BAY AREA.
     .THIS MRNG...WIND ADVISORY...NORTH AND EAST BAY AREA VALLEYS...
                  SANTA CLARA VALLEY AND MONTEREY
                  AND SAN BENITO COUNTIES.
     .THIS MRNG...URBAN/SMALL STREAM FLOOD WARNING FOR MOST OF THE
                  SFO BAY AREA.
     .TDA TIL 4 PM...URBAN/SMALL STREAM FLOOD WARNING FOR SANTA CRUZ
                     COUNTY.
     .6 AM TO 2PM TDA...COASTAL FLOOD ADVISORY FOR THE ENTIRE COAST.
     .TDA.........URBAN/SMALL STREAM FLOOD ADVISORY FOR MONTEREY...
                  SAN BENITO...AND SANTA CLARA COUNTIES.
     .TODAY THROUGH SUNDAY...FLOOD WARNING FOR THE NAPA AND
                  RUSSIAN RIVERS IN NAPA/SONOMA COUNTIES.
&&

PUBLIC FORECAST: MARKKANEN
AVIATION/MARINE: ANDERSON

NWS ON THE WEB AT WEATHER.GOV/SANFRANCISCO
Hazardous weather outlook, Dec 31, 5:00 AM PST, 1 hour before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
500 AM PST SAT DEC 31 2005

CAZ006-505>512-011300-
SAN FRANCISCO-
COASTAL NORTH BAY INCLUDING POINT REYES NATIONAL SEASHORE-
NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS-
SAN FRANCISCO BAY SHORELINE-EAST BAY INTERIOR VALLEYS-
SAN FRANCISCO PENINSULA COAST-EAST BAY HILLS AND THE DIABLO RANGE-
SANTA CRUZ MOUNTAINS-
500 AM PST SAT DEC 31 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SAN FRANCISCO BAY AREA
EXCEPT FOR THE SANTA CLARA VALLEY...AND ALSO FOR SANTA CRUZ COUNTY.

.DAY ONE...TODAY

A PACIFIC STORM WILL CONTINUE TO BRING PERIODS OF HEAVY RAIN AND
STRONG WINDS TO THE AREA THIS MORNING.  RECENT HEAVY RAINS HAVE
SATURATED THE GROUND AND ANY ADDITIONAL HEAVY RAINFALL WILL RESULT IN
RAPID RUNOFF AND FLOODING. FLOODING OF SMALL STREAMS AND CREEKS IS
LIKELY AND AN URBAN AND SMALL STREAM FLOOD WARNING IS IN EFFECT FOR
MOST OF THE BAY AREA THIS MORNING...AND FOR SANTA CRUZ COUNTY UNTIL
4 PM TODAY.

* FLOOD WARNING...SEE WGUS46 KMTR - SFOFLWMTR FOR DETAILS *

A HIGH WIND WARNING IS IN EFFECT UNTIL NOON TODAY FOR COASTAL AREAS
FROM SONOMA COUNTY SOUTH THROUGH THE SAN FRANCISCO PENINSULA COAST...
AND ALSO FOR THE MOUNTAINS IN THE SAN FRANCISCO BAY AREA.  OTHER
PARTS OF THE BAY AREA HAVE A WIND ADVISORY IN EFFECT UNTIL NOON.

WINDS ARE FORECAST TO GUST AS HIGH AS 60 MPH THIS MORNING.

* HIGH WIND WARNING...SEE WWUS76 KMTR - SFONPWMTR FOR DETAILS *
* WIND ADVISORY...SEE WWUS76 KMTR - SFONPWMTR FOR DETAILS *

LARGE SWELL IN EXCESS OF 15 FEET WILL BREAK ALONG THE ENTIRE COAST
TONIGHT. A HIGH SURF ADVISORY IS IN EFFECT TODAY.

* HIGH SURF ADVISORY...SEE WHUS46 KMTR - SFOCFWMTR FOR DETAILS *

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ANOTHER STORM WILL BRING PERIODS OF RAIN AND STRONG WINDS TO THE
REGION SUNDAY AFTERNOON INTO EARLY MONDAY.  RECENT HEAVY RAINS HAVE
SATURATED THE GROUND AND ANY ADDITIONAL HEAVY RAINFALL WILL RESULT IN
RAPID RUNOFF AND THE POTENTIAL FOR MORE FLOODING ACROSS THE ENTIRE
AREA...AND MORE HIGH SURF IS EXPECTED ALONG THE COAST INTO MONDAY.

THE FOLLOWING WATCHES AND WARNINGS ARE IN EFFECT...

1. FLOOD WARNING FOR THE RUSSIAN AND NAPA RIVERS THROUGH SUNDAY

* FLOOD WARNING...SEE WGUS46 KMTR - SFOFLWMTR FOR DETAILS *

2. URBAN AND SMALL STREAM FLOOD WARNING FOR ALL BAY AREA COUNTIES
EXCEPT SANTA CLARA UNTIL NOON SATURDAY AND FOR SANTA CRUZ COUNTY
UNTIL 4 PM SATURDAY

* FLOOD WARNING...SEE WGUS46 KMTR - SFOFLWMTR FOR DETAILS *

3. HIGH WIND WARNING FROM SONOMA COUNTY SOUTH THROUGH THE SAN
FRANCISCO PENINSULA THROUGH NOON TODAY. WIND ADVISORY FOR SANTA
CLARA...SAN BENITO...AND MONTEREY COUNTIES THROUGH NOON TODAY.

* HIGH WIND WARNING...SEE WWUS76 KMTR - SFONPWMTR FOR DETAILS *
* WIND ADVISORY...SEE WWUS76 KMTR - SFONPWMTR FOR DETAILS *

4. COASTAL FLOOD ADVISORY AND HIGH SURF ADVISORY FOR THE ENTIRE
COAST ON SATURDAY

* HIGH SURF ADVISORY...SEE WHUS46 KMTR - SFOCFWMTR FOR DETAILS *
* COASTAL FLOOD WATCH...SEE WHUS46 KMTR - SFOCFWMTR FOR DETAILS *

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

CAZ513>518-011300-
BIG SUR COAST-SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST-
SANTA CLARA VALLEY INCLUDING SAN JOSE-
MONTEREY BAY/NORTHERN SALINAS VALLEY/HOLLISTER VALLEY AND CARMEL
VALLEY-SOUTHERN SALINAS VALLEY/ARROYO SECO AND LAKE SAN ANTONIO-
MOUNTAINS OF SAN BENITO COUNTY AND INTERIOR MONTEREY COUNTY
INCLUDING PINNACLES NATIONAL MONUMENT-

500 AM PST SAT DEC 31 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MONTEREY AND SAN BENITO
COUNTIES AND THE SANTA CLARA VALLEY

.DAY ONE...TODAY

A WIND ADVISORY IS IN EFFECT FOR THE AREA UNTIL NOON TODAY.
AN URBAN AND SMALL STREAM FLOOD ADVISORY IS IN EFFECT UNTIL NOON
TODAY FOR THE SANTA CLARA VALLEY...AND FOR MONTEREY AND SAN BENITO
COUNTIES UNTIL 4 PM TODAY.

* WIND ADVISORY...SEE WWUS76 KMTR - SFONPWMTR FOR DETAILS *
* URBAN AND SMALL STREAM FLOOD ADVISORY...SEE WGUS86 KMTR - SFOFLSMTR
  FOR DETAILS

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

PERIODS OF HEAVY RAIN AND STRONG GUSTY WINDS WILL OCCUR AGAIN SUNDAY
NIGHT.  MINOR FLOODING OF LOW LYING AREAS IS POSSIBLE WITH THESE
STORMS.

MARKKANEN

In the hours before

Local storm report, Dec 31, 1:11 AM PST, 4 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
111 AM PST SAT DEC 31 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1057 PM     FLOOD            SANTA ROSA              38.45N 122.70W
12/30/2005                   SONOMA             CA   LAW ENFORCEMENT

            THOMPSON LANE 3 TO 4 FEET OF WATER COVERING ROAD.

1120 PM     HIGH SUST WINDS  1 W DUBLIN              37.71N 121.93W
12/30/2005  40 MPH           ALAMEDA            CA   TRAINED SPOTTER

            WINDS 40MPH GUSTS TO 50MPH.

1139 PM     FLOOD            NAPA                    38.30N 122.30W
12/30/2005                   NAPA               CA   LAW ENFORCEMENT

            NAPA CREEK IN NAPA FLOODING.

1146 PM     FLOOD            SANTA ROSA              38.45N 122.70W
12/30/2005                   SONOMA             CA   LAW ENFORCEMENT

            MUD SLIDE, TREES DOWN ON RIVER ROAD AT HACIENDA BRIDGE.

1155 PM     HIGH SUST WINDS  SAUSALITO               37.86N 122.49W
12/30/2005  40 MPH           MARIN              CA   OFFICIAL NWS OBS

            GOLDEN GATE BRIDGE WIND 44MPH GUST TO 49MPH

1157 PM     HIGH SUST WINDS  3 SE TIBURON            37.86N 122.42W
12/30/2005  43 MPH           MARIN              CA   OFFICIAL NWS OBS

            ANGEL ISLAND 54MPH GUST TO 63MPH

1203 AM     FLOOD            NAPA                    38.30N 122.30W
12/31/2005                   NAPA               CA   LAW ENFORCEMENT

            MUB AND ROCK SLIDE BLOCKING SR29

1206 AM     FLOOD            SANTA ROSA              38.45N 122.70W
12/31/2005                   SONOMA             CA   LAW ENFORCEMENT

            MUD SLIDE COMPLETELY COVERING RIVER ROAD AT CANYON ROAD

1223 AM     FLOOD            NAPA                    38.30N 122.30W
12/31/2005                   NAPA               CA   LAW ENFORCEMENT

            SR12 FLOODED AT SMITH ROAD.

1255 AM     HIGH SUST WINDS  3 SE TIBURON            37.86N 122.42W
12/31/2005  50 MPH           MARIN              CA   OFFICIAL NWS OBS

            ANGEL ISLAND WIND 50MPH GUST TO 68MPH

1255 AM     FLOOD            6 N SAN BRUNO           37.71N 122.43W
12/31/2005                   SAN FRANCISCO      CA   LAW ENFORCEMENT

            INTERSTATE 101 AT CESAR CHAVEZ STREET ALL SB LANES
            FLOODED.

&&

STANDERS
Local storm report, Dec 31, 2:01 AM PST, 3 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
201 AM PST SAT DEC 31 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0156 AM     FLOOD            REDWOOD CITY            37.52N 122.21W
12/31/2005                   SAN MATEO          CA   LAW ENFORCEMENT

            NB INTERSTATE 101 AT 3RD AVE. FLOODED

0149 AM     FLOOD            NAPA                    38.30N 122.30W
12/31/2005                   NAPA               CA   LAW ENFORCEMENT

            8TH STREET AT NAPA ROAD FLOODED.

0122 AM     FLOOD            NOVATO                  38.09N 122.56W
12/31/2005                   MARIN              CA   NWS EMPLOYEE

            INTERSTATE 101 CLOSED. ALL LANES FLOODED.

0119 AM     FLOOD            SANTA ROSA              38.45N 122.70W
12/31/2005                   SONOMA             CA   LAW ENFORCEMENT

            SR116 FLOODED. MULTIPLE CARS STRANDED.

&&

STANDERS
Local storm report, Dec 31, 3:01 AM PST, 2 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
301 AM PST SAT DEC 31 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0250 AM     FLOOD            CALISTOGA               38.58N 122.58W
12/31/2005                   NAPA               CA   LAW ENFORCEMENT

            MULTIPLE MUD SLIDES BETWEEN SAINT HELENA ROAD AND
            PETRIFED FOREST ROAD.

0244 AM     FLOOD            SAN JOSE                37.30N 121.85W
12/31/2005                   SANTA CLARA        CA   LAW ENFORCEMENT

            SR35 AT BEAR CREEK ROAD. MUD SLIDE BLOCKING LANES.

0216 AM     FLOOD            SANTA ROSA              38.45N 122.70W
12/31/2005                   SONOMA             CA   LAW ENFORCEMENT

            DEERWOOD DRIVE AT REDWOOD HIGHWAY IS FLOODED.

0202 AM     FLOOD            5 S NAPA                38.23N 122.30W
12/31/2005                   NAPA               CA   LAW ENFORCEMENT

            SR12 AT I-80 CLOSED DUE TO FLOODING.

&&

STANDERS
Local storm report, Dec 31, 4:00 AM PST, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
400 AM PST SAT DEC 31 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0358 AM     FLOOD            SANTA ROSA              38.45N 122.70W
12/31/2005                   SONOMA             CA   LAW ENFORCEMENT

            SB INTERSTATE 101 FLOODED AT PETALUMA BLVD.

0355 AM     HIGH SUST WINDS  6 NNE DALY CITY         37.77N 122.43W
12/31/2005  40 MPH           SAN FRANCISCO      CA   TRAINED SPOTTER

            WIND 40MPH GUST TO 47MPH.

0349 AM     FLOOD            SAN RAFAEL              37.98N 122.51W
12/31/2005                   MARIN              CA   LAW ENFORCEMENT

            INTERSTATE 101 CLOSED IN BOTH DIRECTIONS AT SAN ANTONIO
            ROAD.

0309 AM     FLOOD            YOUNTVILLE              38.39N 122.37W
12/31/2005                   NAPA               CA   LAW ENFORCEMENT

            OAKVILLE CROSS ROAD AT SILVERADO TRAIL CLOSED DUE TO
            FLOODING.

0300 AM     HIGH SUST WINDS  3 SE TIBURON            37.86N 122.42W
12/31/2005  41 MPH           MARIN              CA   OFFICIAL NWS OBS

            ANGEL ISLAND 41MPH GUST TO 64MPH.

&&

STANDERS
Local storm report, Dec 31, 5:11 AM PST, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
511 AM PST SAT DEC 31 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0503 AM     FLOOD            NAPA                    38.30N 122.30W
12/31/2005                   NAPA               CA   LAW ENFORCEMENT

            SR12 CLOSED AT SMITH ROAD CLOSED DUE TO FLOODING.

0439 AM     FLOOD            SAN JOSE                37.30N 121.85W
12/31/2005                   SANTA CLARA        CA   LAW ENFORCEMENT

            SR17 MUD SLIDE IN BOTH LANES.

0439 AM     FLOOD            PETALUMA                38.24N 122.63W
12/31/2005                   SONOMA             CA   LAW ENFORCEMENT

            NB INTERSTATE 101 FLOODED WITH 1 FOOT OF WATER AT E
            WASHINGTON STREET.

0439 AM     FLOOD            NAPA                    38.30N 122.30W
12/31/2005                   NAPA               CA   LAW ENFORCEMENT

            SR12 AT MEADOWBROOK. TRAILER PARK IS FLOODING.

0427 AM     FLOOD            SANTA ROSA              38.45N 122.70W
12/31/2005                   SONOMA             CA   LAW ENFORCEMENT

            SB INTERSTATE 101 FLOODED AT AT PETALIMA BLVD. 2 FEET OF
            WATER ON ROADWAY.

0407 AM     FLOOD            ANTIOCH                 37.99N 121.80W
12/31/2005                   CONTRA COSTA       CA   LAW ENFORCEMENT

            RAILROAD AVE. AT CANYON LAKE ROAD FLOODED.

0403 AM     HIGH SUST WINDS  3 S SAUSALITO           37.81N 122.49W
12/31/2005  0 MPH            MARIN              CA   OFFICIAL NWS OBS

            GOLDEN GATE BRIDGE WIND 46MPH GUSTING TO 56MPH

0401 AM     NON-TSTM WND GST SAN BRUNO               37.62N 122.43W
12/31/2005  60 MPH           SAN MATEO          CA   ASOS

            SAN FRANCISCO AIRPORT ASOS

&&

STANDERS
Local storm report, Dec 31, 6:00 AM PST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
600 AM PST SAT DEC 31 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0555 AM     FLOOD            6 NNE DALY CITY         37.77N 122.43W
12/31/2005                   SAN FRANCISCO      CA   TRAINED SPOTTER

            I-680 ALL LANES CLOSED AT THE TOWN OF BENICIA DUE TO
            FLOODING.

0541 AM     FLOOD            SANTA ROSA              38.45N 122.70W
12/31/2005                   SONOMA             CA   LAW ENFORCEMENT

            RIVER ROAD AT SLUSSER RD CLOSED DUE TO FLOODING.

0538 AM     HIGH SUST WINDS  3 SE TIBURON            37.86N 122.42W
12/31/2005  55 MPH           MARIN              CA   OFFICIAL NWS OBS

            ANGEL ISLAND 55MPH GUSTS TO 75MPH.

0535 AM     FLOOD            SANTA ROSA              38.45N 122.70W
12/31/2005                   SONOMA             CA   LAW ENFORCEMENT

            FLOODING AND BOULDERS IN ROADWAY AT LICHAU RD. AT COLD
            SPRINGS RD.

0529 AM     FLOOD            PINOLE                  38.01N 122.32W
12/31/2005                   CONTRA COSTA       CA   LAW ENFORCEMENT

            EB I-80 FLOODED AT WILLOW AVE.

0514 AM     FLOOD            OAKLAND                 37.77N 122.22W
12/31/2005                   ALAMEDA            CA   LAW ENFORCEMENT

            NB I-880 FLOODED AT 98TH AVE.

&&

STANDERS

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 high wind. Local standard time, as filed.

High Wind, Coastal North Bay Including Point Reyes National Seashore

When
December 31, 6:00 AM PST to 6:05 AM PST
Where
Coastal North Bay Including Point Reyes National Seashore forecast zone
Measured
61 kt (70 mph) measured gust
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
38.290, -122.835 (the zone’s center; the record gives no point)

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in California in 2005Every state in 2005This day in weather historyWarnings in California, December 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5482513.